Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 236, NWS Raleigh, NC

August 9, 2007Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 9, 2007, 7:23 PM EDT for Wayne County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2007, 7:23 PM EDT (23:23 UTC)
Expired
Aug 9, 2007, 8:15 PM EDT
In force
52 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3991 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 092324
SVRRAH
NCC191-100015-
/O.NEW.KRAH.SV.W.0236.070809T2323Z-070810T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 815 PM EDT

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GOLDSBORO...MOVING EAST AT 15 MPH. WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   GOLDSBORO...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3529 7827 3535 7814 3547 7810 3549 7782
      3542 7782 3539 7779 3537 7779 3534 7782
      3527 7783 3521 7814
TIME...MOT...LOC 2323Z 272DEG 13KT 3538 7799

$$

MWS
4 follow-up statements
000 
WWUS52 KRAH 092336
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT THU AUG 9 2007

NCC191-100015-
/O.CON.KRAH.SV.W.0236.000000T0000Z-070810T0015Z/
WAYNE NC-
734 PM EDT THU AUG 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL WAYNE COUNTY...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
BROGDEN...OR ABOUT 7 MILES NORTHEAST OF MOUNT OLIVE...MOVING EAST AT 
30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDSBORO... 
MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... ELROY AND WALNUT 
CREEK.

IN ADDITION DAMAGING WINDS...NEARLY CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN RALEIGH.

LAT...LON 3529 7827 3535 7814 3547 7810 3549 7782
      3542 7782 3539 7779 3537 7779 3534 7782
      3527 7783 3521 7814
TIME...MOT...LOC 2334Z 272DEG 30KT 3528 7797

$$

MWS
000 
WWUS52 KRAH 092355
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT THU AUG 9 2007

NCC191-100015-
/O.CON.KRAH.SV.W.0236.000000T0000Z-070810T0015Z/
WAYNE NC-
754 PM EDT THU AUG 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL WAYNE COUNTY...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WALNUT
CREEK...OR ABOUT 8 MILES SOUTH OF GOLDSBORO...MOVING EAST AT 20 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY NEAR SEVEN SPRINGS. 
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL 
AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND NEARLY CONTINUOUS AND DEADLY 
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.


LAT...LON 3529 7827 3535 7814 3547 7810 3549 7782
      3542 7782 3539 7779 3537 7779 3534 7782
      3527 7783 3521 7814
TIME...MOT...LOC 2354Z 276DEG 20KT 3526 7789

$$

MWS
000 
WWUS52 KRAH 100008
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT THU AUG 9 2007

NCC191-100015-
/O.CON.KRAH.SV.W.0236.000000T0000Z-070810T0015Z/
WAYNE NC-
804 PM EDT THU AUG 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL WAYNE COUNTY...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WALNUT
CREEK...OR ABOUT 8 MILES SOUTHWEST OF LA GRANGE...MOVING EAST AT 20
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND CONTINUOUS... DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3529 7827 3535 7814 3547 7810 3549 7782
      3542 7782 3539 7779 3537 7779 3534 7782
      3527 7783 3521 7814
TIME...MOT...LOC 0004Z 276DEG 20KT 3526 7788

$$

MWS
000 
WWUS52 KRAH 100018
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT THU AUG 9 2007

NCC191-100024-
/O.EXP.KRAH.SV.W.0236.000000T0000Z-070810T0015Z/
WAYNE NC-
814 PM EDT THU AUG 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY EXPIRES
AT 815 PM EDT...

THE THREAT OF DAMAGING WINDS HAS ENDED... THEREFORE THE WARNING WILL 
BE ALLOWED TO EXPIRE. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS 
ENDED... THE THUNDERSTORMS WILL CONTINUE TO PRODUCE AN EXCESSIVE 
AMOUNT OF CLOUD TO GROUND LIGHTNING THROUGH ABOUT 830 PM... FROM 
NEAR MOUNT OLIVE TO SEVEN SPRINGS. 

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN RALEIGH.

LAT...LON 3529 7827 3535 7814 3547 7810 3549 7782
      3542 7782 3539 7779 3537 7779 3534 7782
      3527 7783 3521 7814
TIME...MOT...LOC 0014Z 272DEG 18KT 3526 7781

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:38 PM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Aug 9, 2:38 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT THU AUG 9 2007

.SYNOPSIS...
A STRONG RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS THE AREA FROM
THE SOUTHERN PLAINS THROUGH FRIDAY. BY LATE FRIDAY...THE RIDGE OF
HIGH PRESSURE WILL SHIFT WESTWARD ALLOWING A TROUGH OF LOW
PRESSURE TO DEEPEN ALONG THE MID ATLANTIC COAST. THE UPPER TROUGH
WILL DRIFT OFF THE EAST COAST SUNDAY WITH HIGH PRESSURE BUILDING
SOUTHWARD FROM THE OHIO VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ISOLATED DEEP CONVECTIVE CELLS WILL CONTINUE TO SPROUT MAINLY IN
THE EAST THROUGH THIS AFTERNOON INTO EARLY EVENING...BUT SHOULD
DISSIPATE AFTER NIGHTFALL. RESIDUAL ALTO CU AND DEBRIS CI MAY BE
SCT-BKN INTO THE EVENING HOURS. TEMPERATURES WILL STRUGGLE TO GET
MUCH BELOW 80 IN THE EAST AND UPPER 70S WEST AS DEW POINTS REMAIN
WELL INTO THE 70S EAST AND CLIMB ABOVE 70 IN THE WEST AGAIN
OVERNIGHT. -RFG

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
THE NORTHERN MIDWEST TROUGH DEEPENS ON FRIDAY. MID LEVELS COOL
CAUSING DESTABILIZATION WITH MID LEVEL LAPSE NEARING 7.0 DEG/KM
FRI AFTERNOON OVER THE RAH CWA. P-WATER REMAINS NEAR 2 INCHES...
SLIGHTLY MORE EAST AND SLIGHTLY LESS IN THE WEST. POPS OF LOWER
20S WEST TO LOWER 30S PERCENTILE EAST WILL BE MAINTAINED FOR
DIURNAL PULSE TSTMS. HIGHER CAPE IN THE COASTAL PLAIN COULD LEAD
TO ISOLATED SEVERE STORMS THOUGH THE WET BULB ZERO REMAINS ABOVE
13KFT AND FREEZING LEVEL ABOVE 16KFT. SCATTERED TSTMS MAY LINGER
IN THE COASTAL PLAIN UNTIL EARLY FRI NIGHT BEFORE DRIFTING EAST OF
THE AREA OR DISSIPATING. MODEL THICKNESS SUPPORTS HIGHS TOPPING
100 AGAIN WITH AN AXIS OF MAXIMA IN THE ROUTE 1 TO I-95 CORRIDOR.

FOR SAT AND SUN...LOWER GEOPOTENTIAL HEIGHTS ALOFT AND MODERATING
NE FLOW NEAR THE SURFACE SUGGESTS A REPRIEVE FROM THE EXCESSIVE
HEAT... THOUGH STILL ABOVE NORMAL TEMPERATURES. THE AIRMASS DRIES
WITH W TO NW FLOW ALOFT AND MID LEVEL SUBSIDENCE. POPS BECOME
NEGLIGIBLE FOR BOTH SAT AND SUN.  -RFG

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
RETROGRADED UPPER RIDGE HANGS TOUGH OVER THE CENTRAL CONUS THROUGH
THE EXTENDED PERIOD. ECMWF AND THE GFS ARE IN FAIRLY GOOD AGREEMENT
IN BRINGING AN ESSENTIALLY DRY BACKDOOR FRONT SOUTH LATER ON MONDAY.
WHILE TRAJECTORIES CERTAINLY DO NOT FAVOR MOISTURE ADVECTION...THE
ENHANCED CONVERGENCE SHOULD PRODUCE AT LEAST WIDELY SCATTERED
CONVECTION DUE TO GOOD INSTABILITY WITH HIGHS REACHING AROUND 90 ON
MONDAY AND TUESDAY.

THE UPPER RIDGE LOOKS TO MAKE ANOTHER UNWELCOME JOG TO THE EAST IN
THE LATE EXTENDED. THIS WILL RESULT IN A RETURN TO VERY DRY AND
HOTTER TEMPS...LOWER 90S AT LEAST...ON WED AND THU. -MLM

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

DIURNAL CONVECTION TODAY SHOULD BE CONCENTRATED IN THE EAST WHERE A
SURFACE TROF IS ENHANCING LOW LEVEL CONVERGENCE. COVERAGE WILL BE
SPOTTY AND HAVE ELECTED NOT TO BLANKET RWI AND FAY WITH TSRA...BUT
WILL ADD CB AS THE CLOUD TYPE AND AMEND AS THE CONVECTION
DEVELOPS.

OTHERWISE...EXPECT MUGGY CONDITIONS OVERNIGHT AND WILL USE
PERSISTENCE IN FORECASTING BRIEF IFR VISIBILITY AT RWI AND FAY IN
THE PREDAWN. WINDS WILL SWING TO WEST OR NORTHWEST AT INT AND GSO
WITH FRONTAL PASSAGE AROUND MID DAY TOMORROW...AND LATER IN THE
AFTERNOON IN THE EAST. CONVECTION MAY BE A BIT MORE WIDESPREAD
TOMORROW IN THE AFTERNOON...ESPECIALLY IN THE EAST...BUT THIS
SLIGHTLY BEYOND THIS TAF ISSUANCE.

DRY CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK AS SURFACE HIGH
PRESSURE BUILDS IN TOMORROW NIGHT AND ON THROUGH THE WEEKEND. VFR
CONDITIONS ARE EXPECTED SATURDAY THROUGH MONDAY. ANOTHER BACKDOOR
FRONT WILL APPROACH LATER MONDAY...AND SCATTERED CONVECTION IS
POSSIBLE FROM MONDAY EVENING THROUGH TUESDAY. -MLM

&&

.CLIMATE...

HERE ARE THE HIGH TEMPERATURE RECORDS FOR FRIDAY:

RDU-
AUG 10: 99 IN 2001

GSO-
AUG 10: 97 IN 1977

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR NCZ011-
026>028-041>043-075>078-083>086-088-089.
EXCESSIVE HEAT WARNING FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR NCZ011-026>028-041>043-075>078-083>086-088-089.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING AND FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING FOR NCZ007>010-
021>025-038>040-073-074. AIR QUALITY ACTION DAY UNTIL 9 PM EDT
THIS EVENING FOR NCZ007>009-021>026-038>042.

&&

SYNOPSIS...RFG
NEAR TERM...RFG
SHORT TERM...RFG
LONG TERM...MLM
AVIATION...MLM
CLIMATE...RFG
Hazardous weather outlook, Aug 9, 4:32 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
432 AM EDT THU AUG 9 2007

NCZ007-021>023-038-039-100845-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
432 AM EDT THU AUG 9 2007

...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ACTION DAY.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER HOT DAY IS IN STORE FOR FRIDAY AND HEAT ADVISORIES MAY BE
NEEDED.

NCZ078-088-089-100845-
WAYNE-CUMBERLAND-SAMPSON-
432 AM EDT THU AUG 9 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

NCZ010-073-074-100845-
WARREN-STANLY-MONTGOMERY-
432 AM EDT THU AUG 9 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER HOT DAY IS IN STORE FOR FRIDAY AND HEAT ADVISORIES MAY BE
NEEDED.

NCZ011-027-028-043-075>077-083>086-100845-
HALIFAX-NASH-EDGECOMBE-WILSON-MOORE-LEE-HARNETT-ANSON-RICHMOND-
SCOTLAND-HOKE-
432 AM EDT THU AUG 9 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

NCZ041-042-100845-
WAKE-JOHNSTON-
432 AM EDT THU AUG 9 2007

...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ACTION DAY.
   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

NCZ008-009-024-025-040-100845-
GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
432 AM EDT THU AUG 9 2007

...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ACTION DAY.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER HOT DAY IS IN STORE FOR FRIDAY AND HEAT ADVISORIES MAY BE
NEEDED.

NCZ026-100845-
FRANKLIN-
432 AM EDT THU AUG 9 2007

...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ACTION DAY.
   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

In the hours before

Special weather statement, Aug 9, 4:09 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
409 PM EDT THU AUG 9 2007

NCZ043-092030-
WILSON-
409 PM EDT THU AUG 9 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 430
PM EDT...

AT 409 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
THE WILSON AND GREENE COUNTY LINE... NEAR SARATOGA...OR ABOUT 8
MILES WEST OF FARMVILLE...MOVING SOUTHEAST AT 5 MPH.

GUSTY WINDS OVER 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED WITH THIS THUNDERSTORM.

GIH
Special weather statement, Aug 9, 4:39 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT THU AUG 9 2007

NCZ043-092145-
WILSON-
439 PM EDT THU AUG 9 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 545
PM EDT...

AT 439 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SARATOGA...OR ABOUT 12 MILES WEST OF FARMVILLE...MOVING SOUTHEAST AT
5 MPH. THIS STORM WILL CONTINUE TO INCREASE IN STRENGTH THROUGH 500
PM.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE SARATOGA AND
STANTONSBURG.

GUSTY WINDS OF 40 TO 50 MPH AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE
OF BRINGING DOWN LARGE TREE LIMBS. PEOPLE OUTDOORS SHOULD MOVE
INSIDE AT THE FIRST SOUND OF THUNDER.

GIH
Special weather statement, Aug 9, 4:59 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT THU AUG 9 2007

NCZ027-028-043-092200-
EDGECOMBE-NASH-WILSON-
459 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...EDGECOMBE AND WILSON
COUNTIES THROUGH 600 PM EDT...

AT 459 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM JUST NORTH OF NEW HOPE SOUTH TO WILSON... MOVING
SOUTHEAST AT 5 MPH.

LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS INCLUDE WILSON AND
ELM CITY. ADDITIONAL STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP
QUICKLY AROUND THE AREA AND AFFECT AREAS FROM SHARPSBURG AND
PINETOPS TO WILLBANKS AND MACCLESFIELD.

GUSTY WINDS OF 40 TO 50 MPH AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE
OF BRINGING DOWN LARGE TREE LIMBS. PEOPLE OUTDOORS SHOULD MOVE
INSIDE AT THE FIRST SOUND OF THUNDER. LOCALLY HEAVY RAIN MAY PRODUCE
SIGNIFICANT PONDING OF WATER ON ROADS.

GIH
Special weather statement, Aug 9, 5:18 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT THU AUG 9 2007

NCZ042-092200-
JOHNSTON-
518 PM EDT THU AUG 9 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 600
PM EDT...

AT 518 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF FOUR OAKS...OR ABOUT 7 MILES SOUTH OF SMITHFIELD...
MOVING SOUTHEAST AT 5 TO 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE HIGHWAYS 70 AND 701 IN
SOUTHERN JOHNSTON COUNTY. NEW STORMS MAY DEVELOP NORTHWEST OF THIS
STORM AND AFFECT COATS CROSSROADS... SMITHFIELD... AND CLAYTON.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

GIH
Special weather statement, Aug 9, 6:48 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
648 PM EDT THU AUG 9 2007

NCZ089-092345-
SAMPSON-
648 PM EDT THU AUG 9 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 745
PM EDT...

AT 648 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF SALEMBURG...OR ABOUT 15 MILES WEST OF CLINTON...MOVING
EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL WESTERN AND
CENTRAL SAMPSON COUNTY.

GUSTY WINDS OF 40 TO 50 MPH... CAPABLE OF BRINGING DOWN LARGE TREE
LIMBS WILL BE POSSIBLE IN THESE AREAS.

IN ADDITION... RAINFALL AMOUNTS OF ONE INCH IN THE NEXT 30 MINUTES
AND EXCESSIVE... DEADLY LIGHTNING AN BE EXPECTED WITH THIS STORM.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE
TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER
INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER.

MWS
Special weather statement, Aug 9, 7:21 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT THU AUG 9 2007

NCZ042-078-089-100015-
JOHNSTON-SAMPSON-WAYNE-
721 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAYNE AND SAMPSON
COUNTIES THROUGH 815 PM EDT...

AT 721 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NEWTON GROVE...OR ABOUT 17 MILES NORTH OF CLINTON...MOVING SOUTH AT 5
MPH.

THE STRONG THUNDERSTORMS WILL AFFECT HOBBTON... AND AREAS AROUND
INTERSTATE 40 AND HIGHWAYS 13 AND 701.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningRAHEdgecombe39 min
Aug 9, 4:19 PM EDTExcessive Heat WarningRAHAnson, Cumberland, Edgecombe, Franklin, Halifax, Harnett and 11 more27 hr
Aug 9, 4:19 PM EDTHeat AdvisoryRAHAlamance, Chatham, Davidson, Durham, Forsyth, Granville and 8 more27 hr
Aug 9, 5:36 PM EDTSevere Thunderstorm WarningRAHJohnston22 min
Aug 9, 5:52 PM EDTSevere Thunderstorm WarningRAHWilson38 min
Aug 9, 6:49 PM EDTSevere Thunderstorm WarningRAHJohnston26 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.